Monday, March 26, 2012

Is the aircon switched off?

I have been on tamoxifen for nearly three years, having started in about June 2009. Have managed to keep the two major side-effects at bay, namely weight gain and hot flushes, but now there is a change.
Weightwise, I am, today, 1.7kg more than I weighed when I was diagnosed but am on the way down again, and in fact saw the dietician again today who was most helpful re protein portions. Last time she told me to cut protein at lunch but I found I became tired at about 9pm, and not having enough energy 'cos I wasn't eating enough, seemed crazy.
Today we worked out that I have been eating way too little protein, so am glad I can eat more now. And for the first time I understand how to read the protein component on food labels: I need to eat a yield of 60g of protein per day. That is maximum. 100g of smoked salmon yields 22g of protein, for example, and one egg yields 8g.
And as for hot flushes, until now have just dressed a bit cooler and, as I am often freezing when others aren't (I had a huge thyroid problem in the past and my temperature is still out of sync with everyone else's), it never bothered me much.
Until now.
Now I walk around saying: "It's hot, hey" and sit in the office, feeling myself going red and wondering if the aircon is working, but of course I say nothing.
Chemo took my periods away. I would then have thought that took me into early menopause. Huh? Or is this now menopause?
Either way, it's all copable, nothing serious, but rather intriguing. Not seeing The Tango Man till about August, so a long time to wait to hear why this sudden heat. Or is it just humid in Joburg? I think!

1 comment:

  1. Ooph, was just talking with someone about the tamox. hotflashes. Since I went off all my drugs a couple years ago, I stopped flashing - such a relief. So glad yours are not too bad!